MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5X26MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5X26MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48552326
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
Stryker representative reported that during removal surgery, an oasys polyaxial screw head came off from main screw.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Upon visual inspection of the device, the tulip is confirmed to be disengaged from the shank.The bottom surface of the tulip, area connecting tulip and shank, did not reveal any cracks/fractures.The threads of the tulip did not show any abnormality.The shank revealed deformation around the head, likely due to the removal procedure.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per instructions for use: once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants must be taken into consideration by surgeon at the time of the choice of the implant, during implantation as well as in post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.This may result in further side effects or necessitate the early removal of the osteosynthesis device.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.As the bottom surface of the tulip did not reveal any cracks/fractures, it is likely that the tulip experienced excessive, instantaneous removal force.As the device was implanted for approximately 4 years, the device could have had existing stress concentrations/patterns as well.It is likely that excessive removal force compounded with pre-existing stress concentrations could have caused the tulip to disengage from the shank upon removal.
 
Event or Problem Description

Brand Name
OASYS 3.5X26MM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9759456
Report Number0009617544-2020-00030
Device Sequence Number19011231
Product Code NKG
UDI-Device Identifier04546540380524
UDI-Public04546540380524
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48552326
Device Catalogue Number48552326
Device Lot Number052101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1